# SDR CA050524004

- Difficulty date: May 24, 2005
- Submitted: July 11, 2005
- Operation: General aviation
- Make and model: Cessna 172M
- Aircraft time: 18,790 hours
- Engine: Lyc O320E2D
- Propeller: Mcauly 1C160DTM
- System (JASC): 5544 · Rudder Miscellaneous Structure
- Part: Hinge Bracket
- Part number: 05310186
- Condition: Cracked
- Location: Crack In Corner
- Part time: 18,771 hours
- Component: Rudder, Cessna
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) DURING AN INSPECTION A CRACK WAS FOUND IN THE CORNER OF A TOP RUDDER HINGE BRACKET.  THE AMO HAS BEEN MONITORING THE WEAR ON THESE BRACKETS IN OUR HIGH TIME AIR FRAMES.  SUBSEQUENTLY 5 HIGH TIME AIRFRAME SHAVE HAD THEIR RUDDER HINGE BRACKETS REPLACED. NO MORE CRACKS WERE FOUND BUT THE BRACKETS DID SHOW SIGNIFICANT WEAR.  HAVE INCLUDED THIS INSPECTION AND REPAIR IN OUR AGING AIRCRAFT INSPECTIONS AND ARE MONITORING THE REST OF OUR FLEET.
